Iowa, 2010Flood in Iowa, April 25 to 26, 2010
April 25 to 26, 2010 · NWS DVN · 1 event in 1 county or zone
5 feet on April 25th around 145 pm. 84 feet around 745 pm April 25.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the last week of April resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on April 25th around 145 pm. It crested around 15.84 feet around 745 pm April 25. It fell below the moderate flood stage level around 1115 am April 26.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 25, 5:51 AM CST, 6 hours 54 minutes earlier.
Area forecast discussion, Apr 25, 5:51 AM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 AM CDT SUN APR 25 2010
.UPDATE...
CURRENT FCST HAS BEEN TWEAKED A LITTLE TO REFLECT CURRENT
TEMPERATURE TRENDS. NET RESULT IS MAX TEMPERATURES A BIT LOWER.
ADDITIONALLY...TEMPERATURES SHOULD REMAIN NEARLY STEADY OR POSSIBLY
FALL SLIGHTLY TODAY.
...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Apr 25, 3:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT SUN APR 25 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
400 AM CDT SUN APR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THURSDAY THROUGH SATURDAY...THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
CURRENT INDICATIONS SUPPORT ENOUGH INSTABILITY THAT SOME OF THESE
STORMS MAY REACH SEVERE LEVELS. MONITOR THIS PRODUCT FOR FURTHER
UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 25, 8:02 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 AM CDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN EDGEWOOD 42.64N 91.40W
04/25/2010 M1.87 INCH DELAWARE IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
WELocal storm report, Apr 25, 8:39 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM HEAVY RAIN 3 SSW BURLINGTON 40.77N 91.14W
04/25/2010 M2.30 INCH DES MOINES IA TRAINED SPOTTER
RAINFALL OVERNIGHT. TWO DAY TOTAL IS 3.25 INCHES.
&&
DLFLocal storm report, Apr 25, 9:07 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 AM CDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN W CANTRIL 40.64N 92.07W
04/25/2010 M1.75 INCH VAN BUREN IA TRAINED SPOTTER
STORM TOTAL.
&&
WELocal storm report, Apr 25, 9:23 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 AM CDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 5 NW CROTON 40.64N 91.74W
04/25/2010 M1.75 INCH VAN BUREN IA TRAINED SPOTTER
SINCE 5 PM SATURDAY.
0630 AM HEAVY RAIN DUBUQUE 42.50N 90.69W
04/25/2010 M1.29 INCH DUBUQUE IA CO-OP OBSERVER
24 HOUR TOTAL.
0644 AM HEAVY RAIN 1 WSW SHERRARD 41.31N 90.53W
04/25/2010 M2.39 INCH MERCER IL TRAINED SPOTTER
STORM TOTAL SO FAR.
0700 AM HEAVY RAIN 1 S SALEM 40.84N 91.62W
04/25/2010 M3.56 INCH HENRY IA CO-OP OBSERVER
24 HOUR TOTAL.
0723 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
04/25/2010 M1.81 INCH MUSCATINE IA TRAINED SPOTTER
24 HOUR TOTAL.
0730 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
04/25/2010 M1.25 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL.
0730 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
04/25/2010 M3.87 INCH MERCER IL TRAINED SPOTTER
24 HOUR TOTAL.
0800 AM HEAVY RAIN W NORWAY 41.90N 91.93W
04/25/2010 M1.35 INCH BENTON IA TRAINED SPOTTER
SINCE 3 PM ON SATURDAY.
0808 AM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
04/25/2010 M2.50 INCH HENRY IL TRAINED SPOTTER
24 HOUR TOTAL.
0810 AM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
04/25/2010 M2.00 INCH VAN BUREN IA TRAINED SPOTTER
STORM TOTAL SO FAR.
0813 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
04/25/2010 M1.85 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL.
0830 AM HEAVY RAIN NEW WINDSOR 41.20N 90.45W
04/25/2010 E4.19 INCH MERCER IL PUBLIC
ESTIMATED FROM NON-OFFICIAL GAUGE.
0854 AM HEAVY RAIN 4 E WHAT CHEER 41.40N 92.28W
04/25/2010 M2.03 INCH KEOKUK IA TRAINED SPOTTER
STORM TOTAL SINCE FRIDAY NIGHT.
0900 AM HEAVY RAIN W CANTRIL 40.64N 92.07W
04/25/2010 M1.75 INCH VAN BUREN IA TRAINED SPOTTER
STORM TOTAL.
0900 AM HEAVY RAIN EDGEWOOD 42.64N 91.40W
04/25/2010 M1.87 INCH DELAWARE IA TRAINED SPOTTER
24 HOUR TOTAL.
0937 AM HEAVY RAIN 3 SSW BURLINGTON 40.77N 91.14W
04/25/2010 M2.30 INCH DES MOINES IA TRAINED SPOTTER
RAINFALL OVERNIGHT. TWO DAY TOTAL IS 3.25 INCHES.
&&
WELocal storm report, Apr 25, 9:52 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1052 AM CDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN LADORA 41.76N 92.19W
04/25/2010 M2.37 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
&&
WELocal storm report, Apr 25, 10:58 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 AM CDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 13 NW MEDILL 40.57N 91.94W
04/25/2010 M3.20 INCH CLARK MO TRAINED SPOTTER
STORM TOTAL SINCE FRIDAY.
&&
WEFlood, Iowa
- When
- April 25, 12:45 PM CST to April 26, 10:15 AM CST
- Where
- Iowa County, 5.86 mi WNW of Koszta to 3.51 mi N of Victor
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.863, -92.298
Heavy rains during the last week of April resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on April 25th around 145 pm. It crested around 15.84 feet around 745 pm April 25. It fell below the moderate flood stage level around 1115 am April 26.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, April 25, 20103 injured · $7.0 million · EF2 · 3 events
- Tornado and Hail in North Carolina, April 25, 2010$283,000 · EF0 · 3 events
- Hail and Damaging Winds in Florida, April 25 to 26, 2010$62,000 · 1 in hail · 16 events
- Flooding in Iowa, April 25 to 26, 2010$100,000 · 3 events
- Tornado and Damaging Wind in North Carolina, April 25, 2010$22,000 · EF1 · 2 events
- Hail and Damaging Winds in Ohio, April 25, 2010$50,000 · 1.25 in hail · 6 events
- Damaging Wind in Florida, April 25, 2010$30,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Florida, April 25, 2010$5,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, April 25, 2010$15,000 · 1 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 25 to 26, 201054 kt wind · 14 events
- Hail in West Virginia, April 25, 20101 in hail · 10 events
- Hail in Virginia, April 25, 20101.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219569.